MAUDE Adverse Event Report: ETHICON INC. GYNEMESH PS (PROLENE; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC

ETHICON INC. GYNEMESH PS (PROLENE; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC
Catalog Number GPSL
Medical Device Problem Code Material Erosion (1214)
Health Effect - Clinical Codes Erosion (1750); Unspecified Infection (1930); Nerve Damage (1979); Pain (1994); Depression (2361)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the patient that they underwent vaginal hysterectomy with anterior and posterior repair on (b)(6) 2009 and mesh was implanted.Following the procedure, the patient experienced mesh erosion, nerve damage, infection, lower back pain, lower leg pain.The patient cannot stand on legs more than 4 hours per day.The patient reported mesh was removed.The patient was taking anti-depressants and was provided antibiotics for infection(s) in the pelvic area.The patient is undergoing physical therapy to gain some strength and is taking vagfem low pessaries.No additional information was provided.

Brand Name
GYNEMESH PS (PROLENE
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville 08876 0151
MDR Report Key7203363
Report Number2210968-2018-70331
Device Sequence Number1174014
Product Code OTO
UDI-Device Identifier20705031037738
UDI-Public20705031037738
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K013718
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2013
Device Catalogue NumberGPSL
Device Lot NumberALP841
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/22/2017
Initial Report FDA Received Date01/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;